MAUDE Adverse Event Report: COOK ENDOSCOPY ECLIPSE TTC WIRE GUIDED BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY ECLIPSE TTC WIRE GUIDED BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL
Catalog Number ECL-12X5.5
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook quantum biliary inflation device, qbid-1, acrobat¿ calibrated tip wire guide, acro-35-450.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information provided from the user indicated that the balloon was inflated using a qbid (quantum biliary inflation device) and was unable to inflate/deflate as intended.The qbid inflation device has a 20 cc syringe which is incompatible with the dilation balloon and cannot be used to inflate it.The instructions for use advise the user "attach the balloon to a 60 ml (cc) inflation device with gauge to monitor balloon pressure".This is the most likely cause for the reported observation.Prior to distribution, all eclipse ttc wire guided balloon dilators are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that an incompatible inflation device was used with this balloon, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an esophageal dilation procedure, the physician used a cook eclipse ttc wire guided balloon dilator.The user advanced device along wire guide into the middle section of the esophagus and began to inflate it.The balloon failed to inflate.The balloon was found leaking under endoscopic visualization.The user withdrew the device and replaced it with a new one to finish the procedure.
 
Additional Manufacturer Narrative
Concomitant medical products: cook quantum biliary inflation device, qbid-1.Acrobat¿ calibrated tip wire guide, acro-35-450.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During a functional test, a cook dilation syringe (ds-60cc-s) was filled with water and attached to the balloon inflation port.The syringe was placed into an inflation handle, and negative pressure was applied to the balloon.After applying negative pressure, the balloon was inflated with water.The balloon would not hold pressure and water was seen leaking from a pinhole at the proximal end of the balloon.A visual examination of the catheter showed kinks at 9.6 cm, 10.2 cm, 81.2 cm and 147 cm from the distal end.The pre-loaded stylet wire was included in the return of the device.No portion of the device appeared to be missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information provided from the user indicated that the balloon was inflated using a qbid (quantum biliary inflation device) and was unable to inflate/deflate as intended.The qbid inflation device has a 20 cc syringe which is incompatible with the dilation balloon and cannot be used to inflate it.The instructions for use advise the user "attach the balloon to a 60 ml (cc) inflation device with gauge to monitor balloon pressure." this is the most likely cause for the reported observation.Prior to distribution, all eclipse ttc wire guided balloon dilators are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that an incompatible inflation device was used with this balloon, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Additional Manufacturer Narrative
This report is being sent to correct a quote in the previously sent investigation conclusion.Concomitant medical products: cook quantum biliary inflation device, qbid-1; acrobat¿ calibrated tip wire guide, acro-35-450.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.During a functional test, a cook dilation syringe (ds-60cc-s) was filled with water and attached to the balloon inflation port.The syringe was placed into an inflation handle, and negative pressure was applied to the balloon.After applying negative pressure, the balloon was inflated with water.The balloon would not hold pressure and water was seen leaking from a pinhole at the proximal end of the balloon.A visual examination of the catheter showed kinks at 9.6 cm, 10.2 cm, 81.2 cm and 147 cm from the distal end.The pre-loaded stylet wire was included in the return of the device.No portion of the device appeared to be missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information provided from the user indicated that the balloon was inflated using a qbid (quantum biliary inflation device) and was unable to inflate/deflate as intended.The qbid inflation device has a 20 cc syringe which is incompatible with the dilation balloon and cannot be used to inflate it.The instructions for use advise the user "this device is used in conjunction with the q.I.D.Or manometer and fluid filled syringe." the q.I.D.Is recommended to be used with this device because it has a 60 cc syringe.The instructions for use also advise the user: "fill inflation device with a minimum of 40 ml and a maximum of 50 ml of fluid by depressing i/d button while simultaneously grasping and pulling back on p/d knob." use of an incorrect inflation device is the most likely cause for the reported observation.Prior to distribution, all eclipse ttc wire guided balloon dilators are subjected to a visual examination to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that an incompatible inflation device was used with this balloon, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an esophageal dilation procedure, the physician used a cook eclipse ttc wire guided balloon dilator.The user advanced device along wire guide into the middle section of the esophagus and began to inflate it.The balloon failed to inflate.The balloon was found leaking under endoscopic visualization.The user withdrew the device and replaced it with a new one to finish the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ECLIPSE TTC WIRE GUIDED BALLOON DILATOR
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6731348
Report Number1037905-2017-00490
Device Sequence Number856033
Product Code KNQ
UDI-Device Identifier00827002256309
UDI-Public(01)00827002256309(17)180423(10)W3559696
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECL-12X5.5
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/24/2017
Device Age2 MO
Event Location Hospital
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer08/08/2017
06/15/2018
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date08/25/2017
07/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS GIFQ260J ENDOSCOPE
Patient Age63 YR
Patient Weight60